MAUDE Adverse Event Report: AESCULAP, INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP, INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number US354
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap that a monopolar cable (part # us354) was used during a hernia repair procedure performed on (b)(6) 2020.According to the complainant, the cable, where the plug of the bovie connected to the cord, completely burned up and separated.The device was returned to the manufacturer for evaluation.No patient complications or surgical delay occurred as a result of this event.Additional information has been requested, but has not yet been made available.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination revealed that the device was received with the bovie connector disconnected from the rest of the device.The bovie connector strain relief and insulation was removed adjacent to the thumb/finger grip section of the connector to observe the condition of the wire strands of either side of the break point.The strands, proximal to the connector, had a compressed appearance, rather than looking stretched and necked.Significant corrosion was observed on all the wire strands at the cable break point.The device history records (dhr) were not able to be reviewed as the lot number was not made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the reported event was able to confirm a failure of the device.However, based on the varied condition of the device, it is highly suggestive of the device having been used well past its designed service life, and possibly being subjected to less than careful handling and maintenance according to published end user guidance.There was no indication that the device issue occurred as a result of a defect in design, materials, or workmanship.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP, INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP, INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key11059336
Report Number2916714-2020-00719
Device Sequence Number2876006
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown